Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 221, NWS Charleston, WV

July 11, 2011Morgan County, Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 11, 2011, 9:16 PM EDT for Morgan County, Perry County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 9:16 PM EDT (01:16 UTC)
Expired
Jul 11, 2011, 10:15 PM EDT
In force
59 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Morgan County, OH, Perry County, OH

The radar

The Cincinnati radar (KILN), 147 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4907 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
5.9
Supercell composite
33.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS51 KRLX 120116
SVRRLX
OHC115-127-120215-
/O.NEW.KRLX.SV.W.0221.110712T0116Z-110712T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  NORTHERN PERRY COUNTY IN SOUTHEAST OHIO...

* UNTIL 1015 PM EDT

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHWEST OF GLENFORD...OR 16 MILES EAST OF REYNOLDSBURG...
  AND MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CROOKSVILLE.

.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8236 3992 8218 3990 8216 3982 8216
      3982 8208 3978 8207 3977 8191 3965 8197
      3993 8247 3994 8245
TIME...MOT...LOC 0116Z 296DEG 30KT 4002 8247

$$

08
2 follow-up statements
402 
WWUS51 KRLX 120148
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT MON JUL 11 2011

OHC115-127-120215-
/O.CON.KRLX.SV.W.0221.000000T0000Z-110712T0215Z/
MORGAN OH-PERRY OH-
948 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN PERRY AND NORTHWESTERN MORGAN COUNTIES...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES EAST OF GLENFORD...OR 9 MILES SOUTHWEST OF
ZANESVILLE...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROOKSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8236 3992 8218 3990 8216 3982 8216
      3982 8208 3978 8207 3977 8191 3965 8197
      3993 8247 3994 8245
TIME...MOT...LOC 0148Z 296DEG 30KT 3990 8216

$$

28
457 
WWUS51 KRLX 120212
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1012 PM EDT MON JUL 11 2011

OHC115-127-120222-
/O.EXP.KRLX.SV.W.0221.000000T0000Z-110712T0215Z/
MORGAN OH-PERRY OH-
1012 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY AND
NORTHWESTERN MORGAN COUNTIES WILL EXPIRE AT 1015 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8236 3992 8218 3990 8216 3982 8216
      3982 8208 3978 8207 3977 8191 3965 8197
      3993 8247 3994 8245
TIME...MOT...LOC 0212Z 296DEG 30KT 3981 8193

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:26 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 11, 8:26 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
826 PM EDT MON JUL 11 2011

.SYNOPSIS...
A WEAK COLD FRONT PUSHES SOUTHWARD TONIGHT AND TUESDAY. WEAK UPPER
LEVEL DISTURBANCE MOVES ON WEDNESDAY. HIGH PRESSURE BUILDS
WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. NUMEROUS
LIGHTNING...AND SUB SEVERE DAMAGING WINDS WERE REPORTED AS A STORM
COMPLEX BOWED ACROSS THE AREA DURING THE AFTERNOON AND EVENING
HOURS.

UPDATED POPS/WX/WIND AS THE ACTIVITY EXITED THE AREA.

ADDITIONAL STORMS ARE EVIDENT OVER OHIO...AS THE ATMOSPHERE
RECOVERED BY EARLY EVENING. THESE STORMS COULD ENTER OUR SOUTHEAST
OHIO AROUND 04Z...AND PORTIONS OF WV OVERNIGHT. SOME OF THESE
STORMS COULD BECOME SEVERE. WE WILL KEEP MONITORING CLOSELY THIS
SITUATION...IN CASE WATHES OR WARNING ARE NEEDED. THERE IS A
SLIGHT RISK FOR SEVERE STORMS FROM SPC TOMORROW TUESDAY.

&&

.SHORT TERM /8 AM TUESDAY MORNING THROUGH THURSDAY/...
TRIMMED BACK POPS TUES NIGHT INTO WEDS MORNING AS THE COLD FRONT
WILL PUSH SOUTH...CLEARING OUR SOUTHERN COUNTIES BY 12Z WEDS. KEEP
POPS IN FOR WEDS AFTERNOON AS THE UPPER TROUGH SWINGS THROUGH WITH A
500MB VORT MAX. VERY LIMITED MOISTURE IN THE POST FRONT ENVIRONMENT
SHOULD LIMIT THE SHOWERS AND THUNDERSTORMS...BUT KEPT CHC POPS IN
ALONG THE MAIN FORCING TO THE NORTH...AND IN THE SOUTH WHERE THERE
IS A LITTLE MORE MOISTURE AVAILABILITY. AS UPPER TROUGH SWINGS
THROUGH...POPS QUICKLY ERODE AS MOISTURE IN THE COLUMN DRIES UP.
KEEP TEMPS NEAR GUIDANCE AS TEMPERATURES DROP BACK TO NEAR NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HPC FORECAST GENERALLY FOLLOWED...WITH SOME TWEAKS.

SURFACE HIGH PRESSURE WILL PUSH EAST EARLY IN THE PERIOD.  AS A
RESULT...TEMPERATURES EARLY SHOULD BE COOLER...WITH READINGS
RETURNING TO NORMAL LATER IN THE PERIOD.

MAIN QUESTION FOR THIS PERIOD IS NORTHWEST FLOW EARLY IN THE
PERIOD...WITH THE UPPER RIDGE BUILDING EAST ACROSS THE AREA.
BECAUSE OF THIS...MAINTAINED HPC CHANCE/SLIGHT CHANCE POPS.  POPS
SHOULD BE SOMEWHAT DIURNAL IN NATURE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
MVFR CONDITIONS WILL STILL POSSIBLE ACROSS CRW...HTS...BKW WHILE
STORMS CONTINUE TO MOVE SOUTH AND SOUTHEAST THIS EVENING. VFR/MVFR
CEILINGS WILL FOLLOW THIS STORM LINE IN MIST OR LIGHT FOG. IFR FOG
POSSIBLE OVER HIGHER TERRAIN POST RAINFALL THROUGH AT LEAST
MIDNIGHT.

ADDITIONAL STORMS ARE DEVELOPING ACROSS OH...AS THE ATMOSPHERE
PARTIALLY RECOVERED DURING THE LATE AFTERNOON HOURS. SOME OF THESE
STORMS COULD REACH SOUTHEAST OH AROUND MIDNIGHT...AND PORTIONS OF
WV OVERNIGHT. ATTM IT IS DIFFICULT TO PINPOINT THE EXACT
TRAJECTORY OF THESE INDIVIDUAL STORMS AND OPTED TO KEEP THEM OUT
OF THE TAFS.

THIS LATER ACTIVITY IS IN RESPOND OF AN UPPER WAVE AND ITS
ASSOCIATED COLD FRONT PROJECTED TO MOVE ACROSS THE AREA 06-12Z.

RIVER AND VALLEY FOG SHOULD REDEVELOP DURING THE MORNING HOURS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: CONVECTION OVER NRN WV MAY CAUSE BRIEF IFR
CONDITIONS AND EXTEND FURTHER SOUTH THEN FORECAST AND RIVER-VALLEY
FOG MAY BE MORE WIDESPREAD DURING THE MORNING HOURS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 07/12/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    M    M    M    M    M    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    L    L    L    M
PKB CONSISTENCY  M    M    M    M    H    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    M    M    H    H    M    M    M    M    M

AFTER 00Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ/TAX
NEAR TERM...ARJ
SHORT TERM...TAX
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Jul 11, 7:59 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT MON JUL 11 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-130000-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
759 PM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 6:46 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT MON JUL 11 2011

VAZ004-WVZ005-024>026-033>036-112345-
BOONE WV-BUCHANAN VA-FAYETTE WV-LOGAN WV-MCDOWELL WV-MINGO WV-
RALEIGH WV-WAYNE WV-WYOMING WV-
646 PM EDT MON JUL 11 2011

...STRONG THUNDERSTORMS WILL AFFECT LOGAN...MCDOWELL...MINGO...
NORTHEASTERN BUCHANAN...RALEIGH...SOUTHEASTERN WAYNE...SOUTHERN
BOONE...SOUTHERN FAYETTE AND WYOMING COUNTIES...

AT 641 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF RICHWOOD TO 19 MILES NORTHWEST OF BECKLEY TO 6 MILES SOUTH
OF LOUISA...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 55 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WILSONDALE...NAOMA...WHARTON...AND THURMOND
AROUND 650 PM...BLAIR...BREEDEN...BALD KNOB...AND CHIEF LOGAN STATE
PARK AROUND 655 PM...VERDUNVILLE AND DINGESS AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 60.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3746 8209 3753 8199 3755 8213 3768 8231
      3793 8249 3801 8249 3800 8225 3795 8229
      3799 8214 3795 8147 3804 8080 3786 8075
      3782 8092 3769 8088 3771 8096 3760 8107
      3757 8119 3727 8142 3719 8168

26
Local storm report, Jul 11, 6:52 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
652 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HEAVY RAIN       SALT ROCK               38.32N  82.22W
07/11/2011  M1.20 INCH       CABELL             WV   TRAINED SPOTTER

            FELL SINCE 6 PM.

&&

EVENT NUMBER RLX1100787

JSH
Special weather statement, Jul 11, 7:10 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT MON JUL 11 2011

KYZ102-103-105-WVZ005-120015-
BOYD KY-CARTER KY-LAWRENCE KY-WAYNE WV-
710 PM EDT MON JUL 11 2011

...A STRONG THUNDERSTORM WILL AFFECT BOYD...EASTERN CARTER...LAWRENCE
AND WESTERN WAYNE COUNTIES...

AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
YATESVILLE LAKE STATE PARK...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 715 PM...
LOUISA AROUND 720 PM...MARTHA AROUND 725 PM...GALLUP AROUND 730 PM
AND ULYSSES AROUND 735 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 2 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8292 3837 8282 3845 8276 3848 8263
      3840 8256 3789 8242 3790 8248 3795 8252
      3795 8256 3788 8263 3799 8291 3799 8296
      3796 8299 3798 8303 3803 8301 3812 8290
      3817 8292 3818 8306 3823 8311 3834 8313

26
Local storm report, Jul 11, 7:24 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
724 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     2 W WARNOCK             38.49N  83.01W
07/11/2011  E50 MPH          GREENUP            KY   CO-OP OBSERVER

&&

EVENT NUMBER RLX1100788

JSH
Special weather statement, Jul 11, 7:46 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT MON JUL 11 2011

VAZ003-004-WVZ033-120045-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
746 PM EDT MON JUL 11 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...DICKENSON AND MCDOWELL
COUNTIES...

AT 741 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF HINTON TO 17 MILES WEST OF WELCH TO 11 MILES NORTH OF
PIKEVILLE...MOVING SOUTH AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR COALWOOD...WELCH...KIMBALL...AND BRADSHAW
AROUND 755 PM...JOLO...ROSEANN...NORTHFORK...AND KEYSTONE AROUND 800
PM...ELBERT AND MAYBEURY AROUND 805 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3703 8249 3713 8255 3721 8255 3727 8235
      3753 8199 3742 8131 3728 8140 3725 8150
      3720 8156 3719 8168 3723 8173 3718 8180
      3713 8192 3712 8200 3704 8204 3703 8217
      3695 8236

26
Special weather statement, Jul 11, 9:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT MON JUL 11 2011

VAZ003-120145-
DICKENSON VA-
912 PM EDT MON JUL 11 2011

...A STRONG THUNDERSTORM WILL AFFECT DICKENSON COUNTY...

AT 912 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLINTWOOD...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CLINCHCO AROUND 920 PM...MCCLURE AROUND 925
PM...NORA AROUND 935 PM AND TRAMMEL AROUND 945 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8238 3698 8241 3704 8249 3714 8256
      3720 8256 3730 8231 3710 8216 3705 8214
      3703 8215 3702 8220 3699 8224 3699 8229
      3695 8236

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:40 PM EDTSpecial Weather StatementRLXPerry50 min
Jul 11, 9:54 PM EDTSevere Thunderstorm WarningRLXAthens, Perry36 min
Jul 11, 10:25 PM EDTSpecial Weather StatementRLXAthens, Morgan35 min
Jul 11, 10:57 PM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan, Vinton, Washington48 min
Jul 11, 11:02 PM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence28 min
Jul 11, 11:04 PM EDTFlash Flood WarningRLXAthens, Washington3 hr
Jul 11, 11:31 PM EDTSpecial Weather StatementRLXGallia, Lawrence74 min
Jul 12, 4:13 AM EDTHeat AdvisoryRLXGallia, Jackson, Lawrence14 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.